Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 5:31 AM CST for Harrison County, Marion County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 2001, 5:31 AM CST (11:31 UTC)
- Expired
- Feb 27, 2001, 6:15 AM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 5:45 AM CST | Hail 0.75 | Harleton, TX | |
| Feb 27, 5:58 AM CST | Hail 1.75 | Jefferson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WUUS54 KSHV 271132 SVRSHV TXC203-315-271215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 531 AM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS MARION COUNTY IN NORTHEAST TEXAS * UNTIL 615 AM CST * AT 531 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF JEFFERSON... OR ABOUT 13 MILES NORTH OF LONGVIEW...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEFFERSON AT 605 AM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 2 INCHES IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS MARION COUNTY IN NORTHEAST TEXAS UNTIL 615 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:20 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 27, 3:20 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CST TUE FEB 27 2001 WET...WET AND MORE WET STUFF TO COME...WITH A WARM FRONT SCHEDULED TO PUSH NORTHWARD TODAY...ALONG WITH A COLD FRONT TO THE NW OF CWFA AS WELL. ALL AREAS OF REGION ALREADY WITH A SATURATED GROUND AND EXPECTED TO GET ANOTHER ROUND TODAY...SO WILL PUT ENTIRE REGION UNDER A WATCH FOR TODAY. RAIN IS GOING TO STICK AROUND IN THE FORECAST THROUGH THE PERIOD AND INTO EXTENDED. FRONT WILL BE SLOW TO PUSH THROUGH THE REGION...THUS AGGRAVATING AN ALREADY TROUBLESOME SITUATION WITH THE POSSIBILITY OF FLOODING. WILL SEE MORE THUNDERSTORM ACTIVITY WITH PLENTY OF LIFT AVAILABLE. WILL GO WITH AN AVN/NGM MOS BLEND FOR TEMPERATURES. 20 PRELIMS... SHV 067/050 054/043 054 +977 MLU 065/051 055/044 058 +977 TXK 059/046 050/038 052 ++77 TYR 064/050 054/040 056 +967 LFK 071/057 063/046 061 8766 .SHV...FLASH FLOOD WATCH 8FOR TODAY FOR ALL ZONES.
In the hours before
Local storm report, Feb 27, 4:27 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
427 AM CST TUE FEB 27 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 AM MINEOLA TX 1.00 INCH HAIL
02/27/01 WOOD REPORTED BY LAW
ENFORCEMENT
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:18 PM CST | Flash Flood Warning | SHV | Nacogdoches | 4 hr |
| Feb 27, 3:59 AM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 31 min |
| Feb 27, 5:07 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 23 min |
| Feb 27, 2:03 PM CST | Flash Flood Warning | SHV | Bowie | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.